Lately I'm having diarrhea ( almost everyday) most the times I was constipated so I'm concerned, I take Tramadol and Declofenac everyday for pain
19 Mar 2012
Diarrhea is a common side effect of tramadol.
Click on the link:
20 Mar 2012
Yes that's exactly what happened to me also I had muscle spasms really bad, chest pain ,drowsiness butt no pain relief at all for me( I literally felt like I was dying) so therefor I refuse to take it again I have migraines, carpal tunnel, and back pain had a 10 day supply but for me 3 was (#$!!) So I stopped oan I had slight fever too
21 Mar 2012
The most commonly reported adverse drug reactions are nausea, vomiting, sweating, itching and constipation. Drowsiness is reported, although it is less of an issue than for opioids per se. Patients prescribed tramadol for general pain relief with or without other agents have reported withdrawal symptoms including uncontrollable nervous tremors, muscle contracture, and 'thrashing' in bed (similar to restless leg syndrome) if weaned off the medication too quickly. Anxiety, 'buzzing', 'electrical shock' and other sensations may also be present, similar to those noted in Effexor withdrawal. Respiratory depression, a common side-effect of most opioids, is not clinically significant in normal doses. By itself, it can decrease the seizure threshold. When combined with SSRIs, tricyclic antidepressants, or in patients with epilepsy, the seizure threshold is further decreased.
Seizures have been reported in humans receiving excessive single oral doses (700 mg) or large intravenous doses (300 mg). However, there have been several rare cases of people having grand-mal seizures at doses as low as 100–400 mg orally. An Australian study found that of 97 confirmed new-onset seizures, eight were associated with tramadol, and that in the authors' First Seizure Clinic, "tramadol is the most frequently suspected cause of provoked seizures". There appears to be growing evidence that tramadol use may have serious risks in some individuals and it is contra-indicated in patients with uncontrolled epilepsy (BNF 59). Seizures caused by tramadol are most often tonic-clonic seizures, more commonly known in the past as grand mal seizures. Also when taken with SSRIs, there is an increased risk of serotonin toxicity, which can be fatal.Fewer than 1% of users have a presumed incident seizure claim after their first tramadol prescription. Risk of seizure claim increases two- to six-fold among users adjusted for selected comorbidities and concomitant drugs. Risk of seizure is highest among those aged 25–54 years, those with more than four tramadol prescriptions, and those with a history of alcohol abuse, stroke, or head injury. Dosages of warfarin may need to be reduced for anticoagulated patients to avoid bleeding complications. Constipation can be severe especially in the elderly requiring manual evacuation of the bowel. Furthermore, there are suggestions that chronic opioid administration may induce a state of immune tolerance, although tramadol, in contrast to typical opioids may enhance immune function. Some have also stressed the negative effects of opioids on cognitive functioning and personality.
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been taking Tramadol for about four years now due to MS and fibromyalgia, and during that time I have tried several times to quit "cold ...
1 answer • 4 May 2010
I'm getting to much stomach disorders like, nauseas,pain, diarrea, and sometimes vomitting,head spinning and things like that. But my legbone ...
4 answers • 5 Aug 2011
I have 50mg tramadol, does ot come in lower or higher mg?
4 answers • 4 Dec 2011
I have tried Imodium which helps with the diarrhea, but puts me into the opposite with constipation. Trying to find a happy medium. In the mean time ...
3 answers • 31 Oct 2012